Live Help


Forum Jump
Post New Thread  Reply
Old 02-05-2019, 05:44 PM   #1
Fire Fly
Feel free to be yourself
 
Fire Fly's Avatar
 
Join Date: Sep 2008
Location: London
I am currently:
Antidepressants

Hello,

My partner is quite depressed and he’s terrified to take anything for his low mood as he is scared a) he will go manic b) He doesn’t know what would be good to help his low mood in case he feels sick (he has emetaphobia - fear of being sick)

I am wondering if anyone had any ideas of antidepressants that doesn’t cause the sickness feeling or any that would be good for emetaphobia.

Thanks



Ballerina123 - My lovely superstar

Call me R -


The best thing about the future is that it comes one day at a time - Abraham Lincoln


Fire Fly is online now   Reply With Quote
Old 02-05-2019, 06:03 PM   #2
one_step_closer
The Shadow of the Day
 
one_step_closer's Avatar
 
Join Date: Oct 2004
Location: Scotland

I don't think I've ever been on an antidepressant that made me either feel sick or be sick but people might react in different ways. Is he willing to speak to a doctor who might be able to advise him, taking into account his own personal needs/fears?





I put it down on paper and then the ghost does not ache so much.


one_step_closer is offline   Reply With Quote
Old 02-05-2019, 10:26 PM   #3
Fire Fly
Feel free to be yourself
 
Fire Fly's Avatar
 
Join Date: Sep 2008
Location: London
I am currently:

The dr has said that he would put his thinking cap on and he wanted me to tali’s find out and ask around at work and see. It’s a tricky one as he’s been quite a few in the past hat has made him feel sick so it’s put a sour taste for him but the dr doesn’t want him to end up in hospital so I need to get thinking and then we would look at it altogether. Just wanted so ideas what has helped other with this?



Ballerina123 - My lovely superstar

Call me R -


The best thing about the future is that it comes one day at a time - Abraham Lincoln


Fire Fly is online now   Reply With Quote
Old 03-05-2019, 02:39 PM   #4
one_step_closer
The Shadow of the Day
 
one_step_closer's Avatar
 
Join Date: Oct 2004
Location: Scotland

Is it the side effects that make him feel sick or the type of tablet? For example, sometimes capsules with the plasticy coatings make me feel more sick, so in that case those kind of tablets could be avoided. I hope someone can help.





I put it down on paper and then the ghost does not ache so much.


one_step_closer is offline   Reply With Quote
Old 04-05-2019, 07:39 PM   #5
Successful.Failure
I have no control.
 
Successful.Failure's Avatar
 
Join Date: Mar 2010
Location: Arizona
I am currently:

Disclaimer: I am not a medical professional, nor have I studied medicine or mental health.

When I started on Prozac (fluoxetine), it made me feel dreadful. I'm on an SSRI for anxiety, not depression, and a possible side effect of Prozac is anxiety. I felt like my brain and my arms were constantly tingling, I depersonalized even worse than I already was, it was terrible.

Then, I switched to Zoloft (sertraline). The same class of drug, but it made a world of difference. The only side effects I felt were a little digestion discomfort for about a week. The tingles went away the very day I switched pills. My sister, brother-in-law, and dad are all on Zoloft and they speak super highly of it because they didn't experience any side effects.

I've heard that Zoloft is regarded as a gentler SSRI, but I can't verify if that's true/what makes it true. There are soooooooooooooooo many different kinds of antidepressants, even outside of the SSRI class. Chances are, your boyfriend will find one that makes him feel good. I understand he has a fear of being sick, and honestly, getting on an antidepressant can actually help to assuage that. At the worst of my anxiety, I was paranoid that I was going to have a seizure at any moment. No idea why, I don't have a history of them nor does anyone in my family, but the thought of going on an SSRI and reading the risks of serotinin syndrome (which seizures is a symptom of) terrified me. Funnily enough, about a week after starting the Zoloft, that fear completely left.




In this house, we stan the Diamondbacks.


Successful.Failure is offline   Reply With Quote
Old 05-05-2019, 09:32 AM   #6
Pi.R^2
I always have a choice
 
Pi.R^2's Avatar
 
Join Date: Nov 2010
Location: sitting this one out in the safety cupboard
I am currently:

So it’s sounds like it’s not quite the same situation but I had a debacle with my emetephobia where I had no appetite (past anorexia effed up my appetite) and was often feeling nauseous. Forcing myself to eat felt too scary for emetephobic reasons (not ED related at this point!) and so I was get a bit unwell from lack of food and sometimes drink. Mirtazapine was an absolute lifesaver for me because a really common side effect is increased appetite, so kind of the opposite of feeling sick. Being on it meant I was able to eat properly again and got me completely out of the rut I was in with eating in addition to the actual intended purpose of an antidepressant.

The only time mirtazapine has made me feel even slightly nauseous was when I didn’t take it but nowhere near as immediate and extreme as say, venlafaxine withdrawal, so taken properly I think mirtazapine could be worth suggesting.

I hope that’s vaguely helpful :)



We’ll find a way to fight it, we always have.
It's not how tragically we suffer but how miraculously we live.


Pi.R^2 is offline   Reply With Quote
Old 08-05-2019, 01:08 AM   #7
Auror.
Aurors for the win.
 
Auror.'s Avatar
 
Join Date: Jun 2007
Location: Godric's Hollow

This might not be an option there... I know it is here in the US but can be expensive. But you might want to look into pharmacogenetic testing? It's something that's increasingly becoming more common to be offered here, as it is dna/genetic testing to look at what types and classes of drug your body might respond to better. If it were an option it might help your partner feel better about what options to look into?



You can't always keep it separate.
This is happening, this is part of you.


Auror. is online now   Reply With Quote
Old 13-05-2019, 10:20 PM   #8
random.swirls
Head forum moderator
 
random.swirls's Avatar
 
Join Date: Nov 2005
Location: Timbuktu!
I am currently:

So I am on sertraline and find if I don’t eat and take it I feel rubbish but if I eat then I don’t get many side effects.

I technically have to halve my dose and whilst at the beginning it did send me a little high it’s been manageable and whilst I couldn’t reduce my dose there was a suggestion of taking 25mg every other day so that may be an option?




When we lose twenty pounds... we may be losing the twenty best pounds we have! We may be losing the pounds that contain our genius, our humanity, our love and honesty. ~Woody Allen
Is a chocolate muffin loving glitter ball


random.swirls is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 02:12 PM.

Back to top